## TRAINING the TRAINERS (Clinical Oncology)

-Linking experiences with academic knowledge-

The Training the Trainers (TtT) workshop is intended for consultants and specialist trainers / supervisors from clinical oncology. There will be asynchronous mode of instructional delivery using instructional videos which will be sent to the participants prior to the synchronous online or onsite sessions. The synchronous sessions will have short interactive lectures, discussions and small group activities. This workshop intends to equip the participants with the minimum essential knowledge, skills and attitudes required to function as an effective trainer for postgraduate medical training.

Training for the TtT directors is intended for the identified course directors from each speciality. The TtT course directors will be the first group of trainers who will initiate and coordinate the NPMC TtT in their respective disciplines.

Dates	Sessions	Speakers/ Facilitators	Remarks
10 Sep – 09 Oct 2024	Asynchronous Sessions (online, self-learning)	UM Generic Asynchronous Sessions	Instructional videos are shared with participants for self-learning prior to the synchronous sessions.
10 Oct 2024	Synchronous Sessions (online, face-to-face)	Course directors and facilitators*  1. Fong Chin Heng (HPP)  2. Marfuah Nik Eezamuddeen (UKM)  3. Marniza Saad (UM)  4. Nur Fadhlina Abdul Satar (UM)  5. Soo Hoo Hwoei Fen (HPP)  6. Wong Yoke Fui (IKN)  Invited Speakers  1. Chittawan Poonsiri  2. Melvin Chua  3. Rachel Cooper  4. Tom Roque	Committee 1. Lee Cheen Leng (HPP) 2. Lee Hui Jin (UM) 3. Hafizah Binti Haron (UM)

## Non- Synchronous Sessions (09 Sep – 31 Oct 2024):

Topics	Remarks	Speaker/ Facilitator
Topic 1: Methodology in clinical teaching	UM Generic TtT	Assoc Prof Dr Nani Harlina Md Latar
Topic 2: Lessons planning	UM Generic TtT	Prof Datuk Dr Harlina Halizah Hj Siraj
Topic 3: A guide to reflective practice	https://www.gmc-uk.org/education/sta curricula/guidance/reflective-practice/ and-medical-students	ndards-guidance-and- the-reflective-practitionerguidance-for-doctors-
Topic 4: Writing a reflective journal	UM Generic TtT	Dato' Dr Jiffre bin Din
Topic 5: Workplace-based assessment – Case Based Discussion (CBD)	UM Generic TtT	Dr Gunaseelan G. Durairaj
Topic 6: Workplace-based assessment – Direct Observation of Procedure Skill (DOPS)	UM Generic TtT	Dr Marjmin Osman
Topic 7: Workplace-based assessment – Procedural Based Assessment (PBA)	UM Generic TtT	Dr Ang Chin Wee
Topic 8: Workplace-based assessment – Multi-Source Feedback (MSF)	UM Generic TtT	Dr Wan Zainira Wan Zain
Topic 9: Workplace-based assessment – Mini Clinical Evaluation Exercise (CEX)	UM Generic TtT	Assoc Prof Dr Khong Tak Loon
Topic 10: Overview of postgraduate training in clinical-based disciplines in Malaysia	From SS	Marniza Saad, Assoc Prof Dr, UM
Topic 11: Coaching vs. mentoring - What the trainees need	From SS	Wong Yoke Fui, Dr, IKN
Topic 12: Underlying learning theories — postgraduate training	From SS	Nahjatul Kursyiah Abd Ghafar, Dr, HLS
Topic 13: Trainer as a leader	From SS	Nisha Mohd Shariff, Dr, UMMC
Topic 14: Standards for trainers	From SS	Nisha Mohd Shariff, Dr, UMMC
Topic 15: Oppressive behaviours at the workplace	From SS	Wong Yoke Fui, Dr, IKN
Topic 16: Introduction to economic modeling	https://www.gear4health.com/material-and-	training/training/detail/24
Topic 17: Uncertainty analysis in economic evaluation	https://www.gear4health.com/material-and-	training/training/detail/25

	Pre-Congress Workshop of 35 <sup>th</sup> ASCOMOS (10 <sup>th</sup> October 2024)				
Train the Trainers (Clinical Oncology)					
08:45 - 09:00	Registration & Tea				
Timing	Content	Timing	Speaker/ Facilitator		
	Morning Session (Chairperson: Wong Yoke Fui)				
09:00 – 09:15	Welcome and introduction		Marniza Saad & Soo Hoo Hwoei Fen		
09:15 – 09:45	Lecture 1: The effective supervisor	Interactive Lecture 30 min	Rachel Cooper		
09:45-10:15	<b>Lecture 2:</b> How to Give Constructive Feedback that leads to positive changes?	Interactive Lecture 30 min	Tom Roques		
10:15 – 11:00	Break & Photo taking				
11:00-12:00	Skill Activity 1: Giving Constructive Feedback	Skill Activity 60min	Tom Roques & Rachel Cooper + All facilitator		
12:00 – 12:30	Lecture 3: Teaching Clinical Reasoning in a Busy Practice	Interactive Lecture 30 min	Marniza Saad		
12:30 - 13:30	Lunch & Prayer				
Afternoon Session (Chairperson: Nur Fadhlina Abdul Satar)					
13:30 – 14:00	Lecture 4: Assessment, evaluation & appraisal	Interactive Lecture 30 min	Fong Chin Heng		
14:00 – 14:45	<b>Skill activity 2</b> : WBA: Conducting & appraising CBD (with trainees)	Skill Activity 45 minutes	Wong Yoke Fui & Fong Chin Heng + All facilitator		
14:45 – 15:00	Break				
15:0015:45	Lecture 5: Cost Effectiveness in Oncology Management	Interactive Lecture + Skill Activity 45min	Chittawan Poonsiri + All facilitator		
15:45-16:15	Lecture 6: Coaching trainee in era with abundance of online resources	Interactive Lecture 30 min	Melvin Chua		
16.15 – 17.00	Tea & Closing	Wrap up	All		
18:00-21:30	Faculty Dinner		All		

Train the Trainers (Clinical Oncology) Second Day (Virtual) (27 Oct 2024):					
Timing	Content	Timing	Speaker/ Facilitator		
9:30-10:00	Opening & Debriefing				
10:00-10:30	Lecture 7: Reflective practice	Interactive Lecture 30 min	Marfuah Nik Eezamuddeen		
10:30 – 11:30	<b>Skill activity 3</b> : Reflective Practice in 'Postgraduate training' (with trainees)	Skill Activity – 60 minutes	Marfuah Nik Eezamuddeen + Nur Fadhlina Abdul Satar + All facilitator		
11:30-12:00 am	Break				
12:00-13:00	Skill Activity 4: Coaching and mentoring	Skill Activity – 60 minutes			
13:00-14:00	Lunch				
14:00 – 14:30	Lecture 8: Managing poor performance	Interactive Lecture 30 min	Soo Hoo Hwoei Fen		
14:30-15:30	<b>Skill Activity 5:</b> Managing poor performance – Different case scenarios	Skill Activity – 60 minutes	Soo Hoo + All facilitator		
15:30-16:00	Debriefing and Summing Up		All		

	TtT (CO) 2024	UM TtT 2020
Total Lecture Time	210min (3.5hours)	180min (3hours)
Total Skill Activity Time	330min (5.5hours)	330min (5.5hours)

**Short interactive lectures** allow active participants' engagement with the topic presented, promotes learning retention and development of critical thinking skills.

## Short guide:

- 1. Time is the essence.
- 2. Lecture time is only 15 minutes, allow 5 minutes for Q & A session.
- 3. Establish learning goals and expectations at the beginning
- 4. Maximum of 20 slides in presentations
- 5. Follow the norms in preparing slide presentation, include diagrams, pictures or short videos wherever necessary
- 6. Be interactive by including trigger points during lecture to allow audience participation e.g. asking questions and collecting feedback during online sessions, allowing short discussions, sharing opinion and relating personal experiences.

**Skill activity** is considered to be part of short interactive lectures. The main purpose is to enhance learning from the lecture by putting them into practice. The application of various practical tips in selected scenarios with the help of real / simulated trainees promotes learning retention and critical thinking.

## Short guide:

- 1. Time is the essence.
- 2. Activity session is only 30 -45minutes.
- 3. Establish learning goals and expectations at the beginning
- 4. Provide necessary instructions for the activities with scenarios, what needs to be done, time allocated and how the outcome need to be presented
- 5. Manage the activity by randomly dividing participants into small groups. Assign the roles of the participants (leader, rapporteur/presenter, facilitator etc.)
- 6. Inform how the group presentation is going to be, what to discuss and finally provide summary of learning at the end